Arizona, 2006

Hail in Arizona, July 21, 2006

July 21, 2006 · NWS FGZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 21, 2:45 PM MST, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 21, 2:45 PM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST FRI JUL 21 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA
BRINGING A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
EACH DAY. AN INCREASE IN MOISTURE IS EXPECTED TO ARRIVE OVER THE
WEEKEND RESULTING IN ENHANCED SHOWER ACTIVITY.

&&

.DISCUSSION...WV IMAGERY TODAY INDICATES DRYING HAS TAKEN  PLACE
ACROSS MOST OF ARIZONA AS THE MOIST PLUME PUSHES WESTWARD OUT OF THE
STATE AND INTO CALIFORNIA. SOUNDING SHOWS DECREASE IN PW (0.78 IN)
COMPARED TO YESTERDAY (1.03 IN). THUS...EXPECT SOME OVERALL DECREASE
IN SHOWER ACTIVITY AND COVERAGE THIS AFTERNOON. ON THE OTHER
HAND...SOUNDING HAS DEVELOPED A STEEP LAPSE RATE IN THE LOWER LEVELS
AND WINDS ALOFT HAVE INCREASED SO THAT SOME ORGANIZATION OF  STORMS
IS POSSIBLE THIS AFTERNOON WITH STRONG GUSTY WINDS AND SMALL HAIL
POSSIBLE.

BY THIS EVENING...MOISTURE INCREASES QUICKLY AS SHOWN BY MODEL RH
FIELDS AND MOS GUIDANCE SHOWS A SUBSTANTIAL INCREASE IN POP NUMBERS
FOR THE OVERNIGHT PERIOD AS WELL. THIS MOISTURE IS LOCATED IN AND
BEHIND A WELL-DEFINED DEFORMATION ZONE THAT IS PUSHING SOUTHWARD
ACROSS THE SRN ROCKIES AND IS CURRENTLY MOVING ACROSS NERN AZ.
CURRENT FCST GRIDS AND ZFP WILL REFLECT THESE HIGHER CHANCES OF
PCPN FOR TONIGHT AND CONTINUING ON SATURDAY AND SUNDAY.

MODERATE GRADE MONSOON PATTERN WILL REMAIN IN PLACE FOR THE EXTENDED
PERIOD FORECAST WITH SOME MINOR DAY TO DAY VARIATIONS.  DB

&&

.AVIATION...FOR THE 00Z PACKAGE...SCT SHOWERS AND THUNDERSTORMS WILL
CONTINUE OVER THE HIGHER TERRAIN AND SPREAD TO THE LOWER TERRAIN
THROUGH SUNSET. THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TO DECREASE BUT NOT GO TO ZERO OVERNIGHT AS AN UPPER LEVEL
DISTURBANCE IS FCST TO MOVE ACROSS CENTRAL ARIZONA. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 21, 10:00 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST FRI JUL 21 2006

AZZ004>018-037>040-220700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS ARIZONA TODAY.
HOWEVER...MOISTURE HAS DECREASED SOME SINCE YESTERDAY AND THIS WILL
LIKELY RESULT IN LESS AREAL COVERAGE OF THUNDERSTORMS THIS
AFTERNOON. WINDS ALOFT AND DEEP LAYER SHEAR HAVE INCREASED SO THAT
THERE IS AN INCREASED THREAT OF STORMS PRODUCING STRONG AND GUSTY
WINDS ALONG WITH SMALL HAIL. BY THIS EVENING...MOISTURE WILL BEGIN
TO INCREASE ACROSS THE REGION AND THUNDERSTORMS WILL INCREASE IN
COVERAGE DURING THE EVENING...ESPECIALLY IN THE EASTERN PORTION OF
THE STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA BRINGING A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 57 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Navajo

When
July 21, 5:03 PM MST
Where
Navajo County, Heber
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.433, -110.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5527237.